Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 6, 2014, 7:30 PM MDT for Converse County, Wyoming. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2014, 7:30 PM MDT (01:30 UTC)
- Expired
- May 6, 2014, 8:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Converse County, WY
The radar
The Rapid City radar (KUDX), 215 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 1.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
998
WUUS55 KCYS 070130
SVRCYS
WYC009-070215-
/O.NEW.KCYS.SV.W.0004.140507T0130Z-140507T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
730 PM MDT TUE MAY 6 2014
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CONVERSE COUNTY IN EAST CENTRAL WYOMING...
* UNTIL 815 PM MDT
* AT 724 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES
NORTHWEST OF BILL...OR 44 MILES NORTH OF DOUGLASAND MOVING
EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN CONVERSE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4330 10510 4331 10565 4347 10566 4351 10522
4350 10512
TIME...MOT...LOC 0128Z 265DEG 19KT 4339 10550
HAIL...1.00IN
WIND...<50MPH
$$
RE3 follow-up statements
082
WUUS55 KCYS 070135 CCA
SVRCYS
WYC009-070215-
/O.COR.KCYS.SV.W.0004.140507T0130Z-140507T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
730 PM MDT TUE MAY 6 2014
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CONVERSE COUNTY IN EAST CENTRAL WYOMING...
* UNTIL 815 PM MDT
* AT 724 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES
NORTHWEST OF BILL...OR 44 MILES NORTH OF DOUGLAS...AND MOVING
EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN CONVERSE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4330 10510 4331 10565 4347 10566 4351 10522
4350 10512
TIME...MOT...LOC 0128Z 265DEG 19KT 4339 10550
HAIL...1.00IN
WIND...<50MPH
$$
RE107
WWUS55 KCYS 070152
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
752 PM MDT TUE MAY 6 2014
WYC009-070215-
/O.CON.KCYS.SV.W.0004.000000T0000Z-140507T0215Z/
CONVERSE WY-
752 PM MDT TUE MAY 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
CONVERSE COUNTY UNTIL 815 PM MDT...
AT 750 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
BILL...AND MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN CONVERSE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4330 10510 4331 10546 4348 10550 4351 10522
4350 10512
TIME...MOT...LOC 0152Z 265DEG 19KT 4339 10524
HAIL...1.00IN
WIND...<50MPH
$$
RE999
WWUS55 KCYS 070212
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
812 PM MDT TUE MAY 6 2014
WYC009-070221-
/O.EXP.KCYS.SV.W.0004.000000T0000Z-140507T0215Z/
CONVERSE WY-
812 PM MDT TUE MAY 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CONVERSE COUNTY
WILL EXPIRE AT 815 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...NICKEL SIZE HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 4330 10510 4331 10546 4348 10550 4351 10522
4350 10512
TIME...MOT...LOC 0211Z 265DEG 19KT 4340 10510
$$
REWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 5:45 PM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 6, 5:45 PM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 545 PM MDT TUE MAY 6 2014 .SHORT TERM...(THIS AFTERNOON THROUGH WEDNESDAY NIGHT) ISSUED AT 320 PM MDT TUE MAY 6 2014 HIGH CLOUD COVER LIMITED SFC HEATING OVER MUCH OF THE PLAINS THROUGH MIDDAY...HOWEVER MUCH BETTER CLEARING IS NOW SEEN OVER THE CWA. DEWPOINTS ACROSS THE PLAINS ARE LARGELY IN THE 40S SO THERE IS DECENT LLVL MOISTURE. WOULD BE MOST CONCERNED ABOUT STRONG TO MARGINALLY SEVERE STORMS IN CONVERSE COUNTY. THE RUC INDICATES AROUND 1000 J/KG OF SFC BASED CAPE THROUGH THE EARLY EVENING ALONG WITH GOOD DEEP LAYER SHEAR OF 50 KTS. THE HRRR MODELS HAS ALSO BEEN CONSISTENT AT SHOWING A DISCRETE CELL JUST TO THE NORTH OF CONVERSE COUNTY. NOT AS MUCH INSTABILITY (AROUND 500 J/KG OF CAPE) IS FCSTED OVER THE WESTERN NEBRASKA PANHANDLE...SO NOT AS CONCERNED ABOUT STRONG STORMS OUT THERE. ANY STORMS THAT DO DEVELOP SHOULD WEAKEN BY LATE EVENING. ONE MORE MILD NIGHT ACROSS THE CWA AHEAD OF THE UPPER TROUGH THAT IS LOCATED OVER UTAH. SFC LOW STRENGTHENS OVER NORTHEASTERN COLORADO BY LATE WED MORNING WITH NORTHEAST WINDS DEVELOPING ACROSS THE PLAINS. WEATHER CONCERN FROM LATE MORNING WED THROUGH THE AFTN WILL BE ON THE SEVERE THREAT OVER THE EXTREME SOUTHEASTERN PART OF THE CWA. SPC HAS A SLIGHT RISK OVER THE SOUTHERN HALF OF THE PANHANDLE. CAPE VALUES INCREASE TO AROUND 1000 J/KG BY 18Z ALONG INTERSTATE 80 IN THE SOUTHERN PANHANDLE. 0-3 KM HELICITY IS CLOSE TO 300 ALONG 0-6 KM SHEAR VALUES OF 55 KTS. THINKING THAT HAIL WILL BE THE PRIMARY THREAT...BUT CAN NOT RULE OUT A WEAK TORNADO WITH THE GOOD LLVL SHEAR. THE WINDOW FOR SVR WEATHER SHOULD NOT EXTEND MUCH LATER THAN THE EARLY AFTN HOWEVER...AS WINDS BECOME NORTHERLY BY LATE AFTN AND INSTABILITY IS ON THE DECREASE BEHIND THE FRONT. THE MODELS HAVE BEEN CONSISTENT WITH THE TRACK OF THE UPPER LEVEL SYSTEM. IT PUSHES INTO NORTHEASTERN COLORADO ON WED EVENING AND THEN BEGINS TO CLOSE OFF OVER SOUTHWESTERN NEBRASKA BY LATE WED NIGHT. A TROWAL IS SHOWN PUSHING INTO THE WESTERN NEBRASKA PANHANDLE BETWEEN 00-12Z THURS. EXCELLENT DEEP LAYER UPWARD MOTION IS DEPICTED LATE WED AFTN AND INTO THE EVENING OVER THE PLAINS OF SOUTHEAST WY...WHICH THEN SHIFTS INTO THE NEBRASKA PANHANDLE AFTER 06Z. THUS...STILL EXPECTING A WIDESPREAD HEAVY QPF EVENT FOR MUCH OF THE PLAINS. HPC HAS THE PANHANDLE IN A SLIGHT RISK FOR EXCEEDING FLASH FLOOD GUIDANCE. MUCH OF THE PRECIP WILL FALL AS RAIN OVER THE PLAINS...HOWEVER A TRANSITION TO SNOW COULD OCCUR AFTER AROUND 09Z FOR ELEVATIONS ABOVE 5000 FT OR SO. THE GFS HAS BEEN CONSISTENTLY THE WARMEST IN THE POST FRONTAL AIRMASS AS IT KEEPS SFC WET BULB TEMPS ABOVE 37F TO THE EAST OF THE LARAMIE RANGE THROUGH WED NIGHT...WHEREAS THE NAM IS CLOSE TO FREEZING. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 320 PM MDT TUE MAY 6 2014 MEDIUM RANGE MODEL GUIDANCE IS IN EXCELLENT AGREEMENT WITH A POTENT UPPER-LEVEL SHORTWAVE AND ASSOCIATED SFC LOW EJECTING NORTHEAST INTO THE CENTRAL PLAINS EARLY IN THE PERIOD. BOTH THE GFS AND NAM SHOW A DISTINCT TROWAL FEATURE ON THE BACK SIDE OF THE LOW OVER THE WESTERN PANHANDLE. THIS COMBINED WITH GOOD QG ASCENT WILL MOST LIKELY YIELD A CONTINUATION OF MODERATE TO HEAVY PCPN FROM THE PANHANDLE INTO EAST CENTRAL WY BETWEEN 12-18Z THU. WITH 700-850 TEMPS BETWEEN 0 AND -5 C...WOULD EXPECT RAIN TO AT LEAST MIX WITH SNOW ESPECIALLY OVER THE HIGHER TERRAIN NEAR THE PINE RIDGE. NOT THINKING RATES WILL BE HIGH ENOUGH FOR SIGNIFICANT ACCUMULATIONS...BUT STILL CANNOT RULE OUT A FEW INCHES OF SNOW OVER OUR NORTHERN ZONES IN THE DEEPER COLD AIR. BEST FORCING AND MOISTURE SHIFTS NORTH AND EAST OF THE CWA BY EARLY AFTN...WITH PCPN CHANCES DIMINISHING THEREAFTER. QUASI-ZONAL FLOW ALOFT RETURNS TO THE AREA ON FRI AND SAT WITH A FEW NUISANCE DISTURBANCES EMBEDDED WITHIN. DESPITE SOME MODEST COOLING ALOFT FROM TIME TO TIME...WESTERLY DOWNSLOPE FLOW WILL GIVE WAY TO SEASONABLE TEMPS IN THE LOW TO MID 60S OVER THE PLAINS. COULD SEE A FEW SHOWERS OR RUMBLES OF THUNDER EACH AFTERNOON OVER MUCH OF THE AREA. GFS CAPES ARE GENERALLY LESS THAN 100 J/KG...BUT WITH STEEP MID LEVEL LAPSE RATES IN EXCESS OF 8.5 DEG C/KM...A STRAY LIGHTNING STRIKE CAN NEVER BE RULED OUT. BIG QUESTIONS COME INTO PLAY FOR THE SECOND HALF OF THE WEEKEND AND INTO EARLY NEXT WEEK. THE ECMWF REMAINS CONSISTENT WITH A CLOSED LOW AND TROUGH DIGGING INTO THE FOUR CORNERS WITH SFC CYCLOGENESIS OVER THE PLAINS OF EASTERN CO. LATEST GEM SHOWS A VERY SIMILAR FEATURE... SO THIS WILL BEAR WATCHING. 12Z GFS TELLS A DIFFERENT TALE...WITH A VERY PROGRESSIVE AND POSITIVELY TILTED OPEN WAVE MOVING QUICKLY ACROSS THE PLAINS. MADE VERY FEW CHANGES TO THE PREVIOUS FCST GIVEN THESE DIFFERENCES...BUT POTENTIAL EXISTS FOR ANOTHER MAJOR STORM LATE IN THE PERIOD IF THE ECMWF WERE TO VERIFY. SNOW WOULD AGAIN BE A GOOD POSSIBILITY AS H7 TEMPS PLUNGE AS LOW AS -10C. REGARDLESS OF WHICH MODEL IS CORRECT...COOLER AND BREEZY CONDITIONS SEEM TO BE A GOOD BET LATE IN THE WEEKEND. TRIMMED A FEW DEGREES OFF FCST HIGHS ON SUN AFTN AS WIDESPREAD CLOUD COVER AND COLD AIR ALOFT DO NOT LEND CREDENCE TO HIGHS NEAR 60F. && .AVIATION...(FOR THE 00Z TAFS THROUGH NOON WEDNESDAY) THE MAIN CONCERN WITH TAF ISSUANCE IS THE POTENTIAL FOR THUNDERSTORMS THIS EVENING ALONG WITH IFR/MVFR CEILINGS DEVELOPING OVER THE PANHANDLE OVERNIGHT. THUNDERSTORMS WILL GENERALLY BE ISOLATED IN NATURE UNTIL MIDNIGHT WITH ANOTHER CHANCE OF STRONG TO SEVERE TSTORMS ON WEDNESDAY EAST OF THE LARAMIE RANGE. OTHERWISE...LOW CIGS AND NEAR IFR CONDITIONS WILL BEGIN TO DEVELOP AROUND MIDNIGHT ACROSS THE NEBRASKA PANHANDLE DUE TO MOIST UPSLOPE FLOW...AND MAY PUSH INTO FAR SOUTHEAST WYOMING. PATCHY FOG IS ALSO POSSIBLE EARLY WEDNESDAY MORNING. && .FIRE WEATHER... ISSUED AT 320 PM MDT TUE MAY 6 2014 VERY DRY CONDITIONS EXIST TO THE WEST OF THE LARAMIE RANGE THIS AFTERNOON WITH RELATIVE HUMIDITY VALUES AT 10-15 PERCENT. SOUTHWEST WINDS ARE ALSO GUSTING TO 30 MPH. HOWEVER...FUELS ARE NOT SUPPORTIVE OF FIRE GROWTH WITH THE GREENUP IN PROGRESS. A STORM SYSTEM WILL MOVE ACROSS THE REGION ON WEDNESDAY AND WEDNESDAY NIGHT WITH AN EXCELLENT CHANCE OF WETTING PRECIPITATION...ESPECIALLY ALONG AND EAST OF THE LARAMIE RANGE. && .HYDROLOGY... ISSUED AT 320 PM MDT TUE MAY 6 2014 WARM TEMPERATURES THROUGH THIS AFTERNOON WILL RESULT IN EFFICIENT HIGH ELEVATION SNOW MELT. LATEST RIVER FORECASTS CONTINUE TO SURPASS FLOOD STAGE ON THE LITTLE SNAKE RIVER AT SAVERY BY LATE TONIGHT AND A FLOOD WARNING IS IN EFFECT. COOLER TEMPERATURES ON WEDNESDAY AND THURSDAY WILL SLOW SNOW MELT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...FINCH LONG TERM...HAMMER AVIATION...TJT FIRE WEATHER...FINCH HYDROLOGY...FINCH
Hazardous weather outlook, May 6, 10:35 AM MDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1035 AM MDT TUE MAY 6 2014 WYZ101>119-071645- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1035 AM MDT TUE MAY 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER SOUTHEAST WYOMING THIS AFTERNOON AND EVENING...MAINLY ACROSS THE PLAINS. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH SOME OF THUNDERSTORMS. THE OVERALL THREAT FOR SEVERE THUNDERSTORMS IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE ON WEDNESDAY. THE THREAT FOR SEVERE THUNDERSTORMS WILL BE MINIMAL OVER MOST OF SOUTHEAST WYOMING. HOWEVER...A FEW SEVERE THUNDERSTORMS MAY BE POSSIBLE DURING THE AFTERNOON OVER EXTREME SOUTHEAST WYOMING...INCLUDING ALONG INTERSTATE 80 FROM NEAR CHEYENNE TO THE NEBRASKA BORDER. SMALL HAIL WILL BE THE MAIN SEVERE THREAT. HEAVY RAIN WILL ALSO BE POSSIBLE. A POTENT PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY. THIS SYSTEM IS EXPECTED TO PRODUCE WIDESPREAD PRECIPITATION ACROSS SOUTHEAST WYOMING WITH THE POTENTIAL FOR A PERIOD OF SNOW MAINLY ABOVE 6000 FEET. THERE IS STILL UNCERTAINLY IN THE EXACT TRACK AND AVAILABILITY OF COLD AIR WITH THIS STORM SYSTEM...SUCH THAT EXPECTED SNOW ACCUMULATIONS COULD CHANGE SIGNIFICANTLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-071645- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1035 AM MDT TUE MAY 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH SOME OF THUNDERSTORMS. THE OVERALL THREAT FOR SEVERE THUNDERSTORMS IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE ON WEDNESDAY WITH SOME SEVERE THUNDERSTORMS POSSIBLE WEDNESDAY AFTERNOON AND EARLY EVENING...MAINLY OVER THE SOUTHERN PANHANDLE. SMALL HAIL WILL BE THE MAIN SEVERE THREAT BUT THERE MAY BE THE POTENTIAL FOR AN ISOLATED TORNADO. HEAVY RAIN CAN ALSO BE EXPECTED. A POTENT PACIFIC STORM SYSTEM WILL MOVE ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY. THIS SYSTEM IS EXPECTED TO PRODUCE WIDESPREAD RAIN ACROSS THE PANHANDLE. THE RAIN COULD BE HEAVY AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE FINCH
In the hours before
Special weather statement, May 6, 2:03 PM MDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 203 PM MDT TUE MAY 6 2014 NEZ002-003-019>021-054-055-095-096-WYZ103-106>108-115>119-062215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...TORRINGTON...LARAMIE...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE... BURNS...CARPENTER...ALBIN...PINE BLUFFS 203 PM MDT TUE MAY 6 2014 ...SIGNIFICANT SPRING STORM SYSTEM COULD BRING SEVERE THUNDERSTORMS AND HEAVY PRECIPITATION TO PORTIONS OF SOUTHEAST WYOMING AND NEBRASKA PANHANDLE WEDNESDAY INTO THURSDAY... FORECAST GUIDANCE CONTINUES TO SHOW A POTENT PACIFIC LOW PRESSURE SYSTEM MOVING INTO NORTHERN COLORADO WEDNESDAY AND INTO THE WESTERN NEBRASKA PANHANDLE THURSDAY. THIS SYSTEM IS EXPECTED TO BRING WIDESPREAD MODERATE TO HEAVY RAINFALL TO AREAS EAST OF THE LARAMIE RANGE FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. SOME LOCATIONS COULD SEE OVER TWO INCHES OF RAINFALL OVER THIS TIME PERIOD. IN ADDITION...SEVERE THUNDERSTORMS COULD DEVELOP ALONG THE INTERSTATE 80 CORRIDOR FROM SIDNEY TO CHEYENNE FROM LATE WEDNESDAY MORNING THROUGH THE AFTERNOON. HAIL AND HEAVY RAIN WILL BE THE MAIN THREATS FROM THESE POTENTIALLY SEVERE THUNDERSTORMS. BY WEDNESDAY NIGHT AND THURSDAY MORNING...COLDER TEMPERATURES ON THE BACK SIDE OF THIS LOW COULD CHANGE THE RAIN OVER TO SNOW FOR ELEVATIONS 5500 FEET AND ABOVE. SNOW IS POSSIBLE FOR THE LARAMIE RANGE...WITH A POTENTIAL TRANSITION FROM RAIN TO SNOW OVER PORTIONS OF THE PLAINS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. FORECAST GUIDANCE VARIES SIGNIFICANTLY ON TEMPERATURES BEHIND THE COLD FRONT AND SNOW AMOUNTS COULD CHANGE. TRAVEL ON INTERSTATE 80 FROM CHEYENNE TO SIDNEY AND INTERSTATE 25 FROM THE COLORADO BORDER TO DOUGLAS COULD BE SIGNIFICANTLY IMPACTED BY THIS LOW PRESSURE SYSTEM. PLEASE STAY TUNED TO LATER UPDATES FROM THE NATIONAL WEATHER SERVICE IN CHEYENNE ON THIS DEVELOPING SPRING STORM SYSTEM. FINCH
Special weather statement, May 6, 5:21 PM MDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 521 PM MDT TUE MAY 6 2014 WYZ117-118-062345- CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 521 PM MDT TUE MAY 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 545 PM MDT... AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WARREN AF BASE...OR 7 MILES WEST OF CHEYENNE...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NORTH CHEYENNE... WHITAKER... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 356 AND 361. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 8 AND 9. && LAT...LON 4154 10482 4129 10450 4108 10489 4121 10505 TIME...MOT...LOC 2320Z 226DEG 23KT 4121 10488 TJT
Special weather statement, May 6, 5:54 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 554 PM MDT TUE MAY 6 2014 WYZ117-118-070045- CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 554 PM MDT TUE MAY 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 645 PM MDT... AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF CHEYENNE...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HILLSDALE... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 15 AND 23. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4154 10461 4121 10440 4118 10480 4126 10494 TIME...MOT...LOC 2354Z 237DEG 15KT 4124 10477 TJT
Special weather statement, May 6, 6:02 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
602 PM MDT TUE MAY 6 2014
WYZ101-070045-
CONVERSE COUNTY LOWER ELEVATIONS WY-
602 PM MDT TUE MAY 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CONVERSE COUNTY
UNTIL 645 PM MDT...
AT 601 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EDGERTON...OR 35 MILES NORTH OF
EVANSVILLE...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN CONVERSE COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4332 10569 4330 10607 4348 10609 4350 10607
4350 10569
TIME...MOT...LOC 0002Z 260DEG 23KT 4338 10621
RESpecial weather statement, May 6, 6:44 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 644 PM MDT TUE MAY 6 2014 WYZ101-070130- CONVERSE COUNTY LOWER ELEVATIONS WY- 644 PM MDT TUE MAY 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CONVERSE COUNTY UNTIL 730 PM MDT... AT 638 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 36 MILES NORTH OF GLENROCK...OR 48 MILES NORTHWEST OF DOUGLAS...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF NORTHERN CONVERSE COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4350 10537 4330 10536 4328 10597 4346 10598 TIME...MOT...LOC 0043Z 259DEG 23KT 4338 10579 RE
Special weather statement, May 6, 7:07 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 707 PM MDT TUE MAY 6 2014 NEZ020-054-WYZ118-119-070145- BANNER NE-CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-KIMBALL NE- 707 PM MDT TUE MAY 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LARAMIE...WESTERN KIMBALL AND SOUTHWESTERN BANNER COUNTIES UNTIL 745 PM MDT... AT 705 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BURNS...OR 25 MILES EAST OF CHEYENNE... MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ALBIN... PINE BLUFFS... OLIVER CAMPGROUND... OLIVER RESERVOIR... BUSHNELL... THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 13. && LAT...LON 4152 10384 4110 10379 4120 10446 4145 10445 TIME...MOT...LOC 0107Z 269DEG 22KT 4125 10432 TJT
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 6:02 PM MDT | Special Weather Statement | CYS | Converse | 43 min |
| May 6, 6:30 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 45 min |
| May 6, 6:44 PM MDT | Special Weather Statement | CYS | Converse | 46 min |
| May 6, 8:20 PM MDT | Special Weather Statement | CYS | Laramie | 40 min |
| May 6, 9:11 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 49 min |
| May 6, 10:02 PM MDT | Special Weather Statement | CYS | Niobrara | 43 min |
| May 6, 11:00 PM MDT | Special Weather Statement | CYS | Niobrara | 30 min |
| May 6, 11:41 PM MDT | Special Weather Statement | CYS | Niobrara | 34 min |
| May 7, 3:45 AM MDT | Flash Flood Watch | CYS | Laramie | 16 hr |
| May 7, 10:07 AM MDT | Flood Watch | CYS | Albany | 24 hr |
| May 7, 11:56 AM MDT | Special Weather Statement | CYS | Albany | 49 min |
| May 7, 12:09 PM MDT | Special Weather Statement | CYS | Albany | 51 min |
| May 7, 2:49 PM MDT | Special Weather Statement | CYS | Laramie | 26 min |
| May 7, 3:04 PM MDT | Winter Weather Advisory | CYS | Niobrara | 19 hr |
| May 7, 3:18 PM MDT | Special Weather Statement | CYS | Laramie | 27 min |
| May 7, 3:37 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 38 min |
| May 7, 4:15 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 45 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.